Alert archive / Mississippi / Flash Flood Warnings in 2026
Flash Flood Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 9, 2026, 11:25 AM CST for 5 counties in Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2026, 11:25 AM CST (17:25 UTC)
- Expired
- Jan 9, 2026, 2:58 PM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Covington County, MS, Jefferson Davis County, MS, Lamar County, MS, Lawrence County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.3
The text
As transmitted.
346
WGUS54 KJAN 091725
FFWJAN
MSC031-065-073-077-091-092130-
/O.NEW.KJAN.FF.W.0001.260109T1725Z-260109T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1125 AM CST Fri Jan 9 2026
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Jefferson Davis County in south central Mississippi...
Lawrence County in south central Mississippi...
Northern Marion County in south central Mississippi...
Covington County in southeastern Mississippi...
Northwestern Lamar County in southeastern Mississippi...
* Until 330 PM CST.
* At 1125 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 2 to 4 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Collins, Monticello, Prentiss, Sumrall, Mount Olive, Seminary,
Bassfield, Silver Creek, Carson, Lone Star, Progress, Bunker Hill,
Society Hill, Melba, Clem, Oak Vale, Goss, Improve, Arm and
Morgantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3159 9023 3177 8976 3179 8940 3144 8940
3143 8945 3142 8945 3122 9003 3134 9004
3133 9008 3135 9011 3136 9023
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
sas203 follow-up statements
199
WGUS74 KJAN 091838
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1238 PM CST Fri Jan 9 2026
MSC031-065-073-077-091-092130-
/O.CON.KJAN.FF.W.0001.000000T0000Z-260109T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Covington MS-Jefferson Davis MS-Lamar MS-Lawrence MS-Marion MS-
1238 PM CST Fri Jan 9 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CST THIS
AFTERNOON FOR JEFFERSON DAVIS, LAWRENCE, NORTHERN MARION, COVINGTON
AND NORTHWESTERN LAMAR COUNTIES...
At 1238 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Collins, Monticello, Prentiss, Sumrall, Mount Olive, Seminary,
Bassfield, Silver Creek, Carson, Lone Star, Progress, Bunker Hill,
Society Hill, Melba, Clem, Oak Vale, Goss, Improve, Arm and
Morgantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3159 9023 3177 8976 3179 8940 3144 8940
3143 8945 3142 8945 3122 9003 3134 9004
3133 9008 3135 9011 3136 9023
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
sas20218
WGUS74 KJAN 091959
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
159 PM CST Fri Jan 9 2026
MSC031-065-073-077-091-092130-
/O.CON.KJAN.FF.W.0001.000000T0000Z-260109T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Covington MS-Jefferson Davis MS-Lamar MS-Lawrence MS-Marion MS-
159 PM CST Fri Jan 9 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CST THIS
AFTERNOON FOR SOUTHERN JEFFERSON DAVIS, SOUTHEASTERN LAWRENCE,
NORTHERN MARION, COVINGTON AND NORTHWESTERN LAMAR COUNTIES...
At 159 PM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Collins, Sumrall, Seminary, Bassfield, Melba, Carson, Lone Star,
Bunker Hill, Improve, Society Hill, Goss, Sanford, Oak Vale,
Morgantown, Tilton and Holly Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3141 9004 3145 9004 3165 8976 3177 8959
3179 8940 3174 8940 3171 8940 3165 8940
3158 8940 3155 8940 3144 8940 3143 8943
3143 8945 3142 8945 3135 8965 3122 9003
3134 9004 3136 9004 3138 9004
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
sas20096
WGUS74 KJAN 092058
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
258 PM CST Fri Jan 9 2026
MSC031-065-073-077-091-092108-
/O.CAN.KJAN.FF.W.0001.000000T0000Z-260109T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Covington MS-Jefferson Davis MS-Lamar MS-Lawrence MS-Marion MS-
258 PM CST Fri Jan 9 2026
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN JEFFERSON DAVIS,
SOUTHEASTERN LAWRENCE, NORTHERN MARION, COVINGTON AND NORTHWESTERN
LAMAR COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM CST Saturday for
portions of central, east central, south central, southeast, and
southwest Mississippi.
&&
LAT...LON 3141 9004 3145 9004 3165 8976 3177 8959
3179 8940 3174 8940 3171 8940 3165 8940
3158 8940 3155 8940 3144 8940 3143 8943
3143 8945 3142 8945 3135 8965 3122 9003
3134 9004 3136 9004 3138 9004
$$
KPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 9:49 AM CST, 1 hour 36 minutes earlier. Its key messages:
- Rain chances ongoing this morning and increasing in coverage today.
- Severe storms and heavy rainfall, remain a concern this morning into tonight.
- Much cooler temperatures this weekend. Likely frost and freeze early next week.
- Slight moderation in temperatures next week before cold and more seasonably winter pattern emerges in the extended range.
Area forecast discussion, Jan 9, 9:49 AM CST, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
949 AM CST Fri Jan 9 2026
...New MESOSCALE UPDATE...
.KEY MESSAGES...
- Rain chances ongoing this morning and increasing in coverage
today.
- Severe storms and heavy rainfall, remain a concern this morning
into tonight.
- Much cooler temperatures this weekend. Likely frost and freeze
early next week.
- Slight moderation in temperatures next week before cold and
more seasonably winter pattern emerges in the extended range.
&&
.MESOSCALE UPDATE...
Issued at 943 AM CST Fri Jan 9 2026
Local radars showed the most intense storms and heaviest rainfall
across the southeast portions of the CWA but lighter shower
activity continued across our northeast and central zones. The
activity across our southeast will continue to decrease in
intensity and there will be a lull in the potential for severe
storms and heavy rainfall but, redevelopment is still expected
this afternoon and tonight. The greatest potential for severe
storms is expected to be along and south of Interstate 20. /22/
&&
.DISCUSSION...
Issued at 253 AM CST Fri Jan 9 2026
Through late next week...
Today: Water vapor/RAP analysis this morning indicate lead wave
moving into the Midwest to Great Lakes, helping strong surface
cyclone and frontal system (990mb surface low) to take shape. Tight
pressure gradient exists between southeast surface high and low
pressure system. This is leading to some gusty potential at times
and gusts in the 25 to 30mph range. Morning mesoanalysis indicate up
to 55kts in the 0-3km and 0-6km layers and MLCAPE up to 500 J/kg.
Low level Theta E convergence is driving some shower initiation in
the Delta, with some upscale growth through the overnight hours,
especially after 4AM. There continues to be gradual decrease in
convective inhibition, effective storm relative helicity and mean
bulk shear for severe storms through the overnight hours. Hazards
look to be damaging wind gusts and a tornado cannot be ruled out
prior to daybreak and persist into the day.
Southern spoke/cold core is currently centered over the Desert SW.
This will slowly propagate eastward through the day, but widespread
ascent and storm coverage will gradually increase into the daytime
hours. Sufficient juxtaposition of thermo and kinematics will
continue to support severe storms, with clockwise curved hodographs
supportive of damaging wind gusts up to 60mph, a couple of tornadoes
and some small hail. Convective allowing models (CAMs) continue to
hit on less coverage and convergence in the Delta and more in
central to southeast zones for higher coverage and peak storm threat
southeast of the Delta. Recent runs of the HRRR indicate the ongoing
axis of showers will congeal into storms in the I-55 corridor around
daybreak, spread east and then most confluence trending southward
towards the higher instability and Theta E axis on the warm side.
This will limit the peak times beginning in a couple of hours and
persisting through 10PM tonight. There could be some potential in
the morning and through the day for isolated supercell features and
bowing segments (tornado potential maximized when east-northeast
cold pool surges occur with southwesterly line orthogonal shear).
Deep moist advection will drive PWs just under 2 inches and 850mb
Theta E near 330K. Heavy rain will lock in along the Natchez Trace
corridor, with confluence zones and training in and south into the
higher Theta E areas south of the cold pool. Further north of into
the Delta, these areas may not see as much rainfall. 00 HREF probs
greater than 5 inches (40 to 50 percent) extend as far west of
Natchez and into the Interstate 20 corridor, with the bullseye in
the Pine Belt. The Elevated in HWO graphic for flash flooding and
Flood watch was earlier extended west to account for this. WPC
upgraded a small area south of I-20 in the Hwy 84 to I-59 corridor
to a Moderate Risk. The entire Elevated risk area has a risk of 2 to
4 inches, with locally 3 to 6 inches (worst case in excess of 7 to 8
inches). Local confluence zones and orientation will be hard to pin
down these mesoscale details and confidence in the higher end of the
spectrum is in question at the moment. However, HREF localized prob
match mean and maximum QPF values support potential worst case
values. This will likely be rate driven flooding and may take a few
rounds for antecedent conditions to support flash flooding concerns,
except in runoff efficient urban areas.
Expect most severe storms wind down by 10PM but some marginally
severe potential and locally heavy rain may linger in the Highway 84
corridor through near daybreak or the latest mid morning Saturday.
This weekend into late next week (Saturday into next Thursday):
Rain chances mostly move through by midday and out by Saturday
afternoon, gradually ushering in cooler and more seasonable
conditions. Strong surface high (i.e.~1035mb) will dive southward,
stretching across the Gulf Coast to ArkLaTex to Mid South region
into early next week. A likely freeze into the following work week
on Monday and Tuesday mornings. NBM probabilities exceed potential
for a decent freeze into the following week (60 to 95 percent below
freezing and 40 to 90 percent below 28F). This seasonably cool
pattern will be short lived as shortwave ridging and some moderation
build into the mid next week. The long range pattern becomes more
amplified and cold. Stay tuned as winter looks to make a return near
the end of next week, with wintry weather possibilities being
monitored in the extended range. /DC/
&&
.AVIATION...
(12Z TAFS)
Issued at 546 AM CST Fri Jan 9 2026
Widespread SHRA/TSRA will result in lower and variable flying
conditions today. MVFR/IFR cigs are expected to prevail through
06Z Sat. After 06Z IFR cigs are expected and prevail through the
end of the TAF period. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 60 67 38 / 80 90 80 0
Meridian 74 61 70 38 / 90 90 80 0
Vicksburg 75 58 65 37 / 80 90 60 0
Hattiesburg 77 65 75 43 / 90 90 80 10
Natchez 76 59 67 39 / 90 90 60 0
Greenville 71 56 60 37 / 60 100 30 0
Greenwood 73 57 63 36 / 60 100 60 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through this evening for MSZ038-039-043>046-048>066-
072>074.
LA...None.
AR...None.
&&
22/DC/22In the hours before
Special weather statement, Jan 9, 7:44 AM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
744 AM CST Fri Jan 9 2026
MSZ073-074-091430-
Lamar MS-Forrest MS-
744 AM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FORREST AND
SOUTHERN LAMAR COUNTIES THROUGH 830 AM CST...
At 744 AM CST, Doppler radar was tracking a strong thunderstorm near
Baxterville, or 14 miles southwest of Purvis, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Lumberton and Baxterville around 750 AM CST.
Purvis around 755 AM CST.
Rock Hill around 800 AM CST.
Brooklyn and McLaurin around 810 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
3098 8947 3100 8948 3100 8950 3101 8950
3101 8955 3100 8955 3100 8965 3112 8965
3128 8915 3091 8914 3091 8934
TIME...MOT...LOC 1344Z 259DEG 38KT 3104 8962
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SASLocal storm report, Jan 9, 7:46 AM CST, 3 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
746 AM CST Fri Jan 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM Tornado 3 NW Forest Grove 32.76N 89.75W
01/09/2026 Madison MS Official NWS Obs
TDS noted near Matlock Dr and Hwy 43.
&&
CELocal storm report, Jan 9, 7:57 AM CST, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
757 AM CST Fri Jan 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM Tornado 4 S Kokomo 31.14N 90.00W
01/09/2026 Marion MS Official NWS Obs
TDS noted along Branton Bay Road.
&&
CESpecial weather statement, Jan 9, 8:30 AM CST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
830 AM CST Fri Jan 9 2026
MSZ057-058-066-091515-
Jones MS-Jasper MS-Clarke MS-
830 AM CST Fri Jan 9 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JASPER...SOUTHWESTERN
CLARKE AND JONES COUNTIES THROUGH 915 AM CST...
At 829 AM CST, Doppler radar was tracking a cluster of strong
thunderstorms over Laurel, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Laurel, Sandersville, Mill Creek, and Tuckers Crossing around 835
AM CST.
Heidelberg and Stafford Springs around 850 AM CST.
Goodwater around 855 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3184 8874 3182 8894 3143 8894 3143 8929
3185 8928 3204 8880
TIME...MOT...LOC 1429Z 235DEG 39KT 3165 8917
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SASLocal storm report, Jan 9, 9:51 AM CST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
951 AM CST Fri Jan 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM Tstm Wnd Dmg 1 SSE Shady Grove 31.74N 89.15W
01/09/2026 Jones MS Emergency Mngr
Jones County EOC reported roof damage at a
business on Hwy 15 N in north Laurel.
&&
ECLocal storm report, Jan 9, 10:16 AM CST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1016 AM CST Fri Jan 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM Tstm Wnd Dmg 1 SSE Shady Grove 31.74N 89.15W
01/09/2026 Jones MS Broadcast Media
A sign was blown out at a business just off
of Highway 15 N.
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:56 AM CST | Special Weather Statement | JAN | Humphreys | 64 min |
| Jan 9, 3:54 AM CST | Special Weather Statement | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sharkey | 66 min |
| Jan 9, 4:41 AM CST | Special Weather Statement | JAN | Carroll, Holmes, Montgomery | 64 min |
| Jan 9, 5:04 AM CST | Special Weather Statement | JAN | Yazoo | 41 min |
| Jan 9, 5:51 AM CST | Special Weather Statement | JAN | Madison | 39 min |
| Jan 9, 6:15 AM CST | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 45 min |
| Jan 9, 6:22 AM CST | Special Weather Statement | JAN | Lamar, Marion | 53 min |
| Jan 9, 6:26 AM CST | Special Weather Statement | JAN | Leake | 49 min |
| Jan 9, 6:28 AM CST | Tornado Warning | JAN | Jefferson Davis, Lamar, Marion | 62 min |
| Jan 9, 6:34 AM CST | Tornado Warning | JAN | Leake, Madison | 19 min |
| Jan 9, 7:14 AM CST | Special Weather Statement | JAN | Winston | 46 min |
| Jan 9, 7:28 AM CST | Special Weather Statement | JAN | Covington | 47 min |
| Jan 9, 7:44 AM CST | Special Weather Statement | JAN | Forrest | 46 min |
| Jan 9, 7:48 AM CST | Tornado Warning | JAN | Covington, Jones | 42 min |
| Jan 9, 8:30 AM CST | Special Weather Statement | JAN | Jones | 45 min |
| Jan 9, 8:49 AM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 41 min |
| Jan 9, 9:29 AM CST | Tornado Warning | JAN | Clarke | 61 min |
| Jan 9, 12:24 PM CST | Special Weather Statement | JAN | Jones | 51 min |
| Jan 9, 3:23 PM CST | Special Weather Statement | JAN | Marion | 37 min |
| Jan 9, 4:11 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lamar, Marion | 4 hr |
| Jan 9, 5:35 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.